Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 2, 2006, 5:10 PM CDT for Bexar County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 5:10 PM CDT (22:10 UTC)
- Expired
- May 2, 2006, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:24 PM CDT | FLASH FLOOD | 7 Ene San Antonio, TX | STREET FLOODING STOPPING TRAFIC ON INTERSTATE 35 AT WURZBACH |
| May 2, 6:32 PM CDT | FLASH FLOOD | 8 Ene San Antonio, TX | TRANSGUIDE CAMERAS STILL SHOWING I35 FLOODED AT THOUSAND OAKS AND ALSO AT WEIDNER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3515 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 022210 FFWEWX TXC029-030115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 815 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE THE DOMINION...SHAVANO PARK...LEON SPRINGS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES AND CROSS MOUNTAIN. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2928 9877 2912 9843 2946 9817 2972 9874 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:57 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 2, 3:57 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CDT TUE MAY 2 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG OUR EASTERN COUNTIES IN SOUTH CENTRAL TEXAS. THESE STORMS WILL CONTINUE THROUGH THE EVENING AND END BY MIDNIGHT. THIS IS DUE TO REMNANTS OF A MCS IN NORTHEAST TEXAS THIS MORNING AND AN UPPER LEVEL DISTURBANCE. VERY UNSTABLE AIRMASS THIS AFTERNOON AS TEMPERATURES ARE SOARING INTO THE 90S OVER SOUTH CENTRAL TEXAS. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. SEVERAL SHORT-WAVE TROUGHS WILL MOVE INTO SOUTH CENTRAL TEXAS FRIDAY INTO THE WEEKEND...BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 70 90 / 10 - - 10 AUSTIN BERGSTROM INTL AIRPORT 70 91 67 90 / 10 - - 10 DEL RIO INTL AIRPORT 74 94 72 96 / - - 10 10 SAN ANTONIO INTL AIRPORT 71 92 70 90 / 10 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, May 2, 5:29 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT TUE MAY 2 2006 TXZ171>173-183>194-202>209-217>225-228-031030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.
In the hours before
Local storm report, May 2, 3:52 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 1 E NEW BRAUNFELS 29.70N 98.10W
05/02/2006 M0.88 INCH COMAL TX TRAINED SPOTTER
&&
JPBLocal storm report, May 2, 4:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 7 W NEW BRAUNFELS 29.70N 98.23W
05/02/2006 M0.75 INCH COMAL TX NWS EMPLOYEE
&&
JPBLocal storm report, May 2, 4:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL BASTROP 30.11N 97.31W
05/02/2006 E1.75 INCH BASTROP TX BROADCAST MEDIA
&&
JPBLocal storm report, May 2, 4:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL CEDAR CREEK 30.08N 97.50W
05/02/2006 E1.75 INCH BASTROP TX BROADCAST MEDIA
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 66 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 61 min |
| May 2, 4:27 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 63 min |
| May 2, 5:18 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 57 min |
| May 2, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 60 min |
| May 2, 6:17 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 58 min |
| May 2, 6:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 61 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.